Alert archive / Virginia / Wind Advisories in 2019
Wind Advisory 3, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Feb 24, 2019, 3:54 AM EST for 5 counties in Virginia; 4 counties in Maryland. It took effect at Feb 24, 2019, 4:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2019, 3:54 AM EST (08:54 UTC)
- In effect from
- Feb 24, 2019, 4:00 PM EST
- Expired
- Feb 25, 2019, 4:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Accomack County, VA, Lancaster County, VA, Northampton County, VA, Northumberland County, VA, Westmoreland County, VA
The radar
The Dover AFB radar (KDOX), 107 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 477 m²/s²
- 0-3 km storm-relative helicity
- 871 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512 WWUS71 KAKQ 240854 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 354 AM EST Sun Feb 24 2019 MDZ021>025-241700- /O.NEW.KAKQ.WI.Y.0003.190224T2100Z-190225T2100Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, and Ocean City 354 AM EST Sun Feb 24 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST MONDAY... The National Weather Service in Wakefield has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 4 PM EST Monday. * AREAS AFFECTED: The lower Maryland eastern shore. * WINDS: West 20 to 30 mph with gusts to 40 to 50 mph. * TIMING: The strongest winds will generally be during two distinct periods, first late this afternoon into early this evening from about 4 pm to 8 pm, with a longer period during the day Monday from about 9 am until 4 pm. * IMPACTS: Strong winds may blow down limbs, trees, and power lines. Isolated to scattered power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ LKB
5 follow-up statements
640 WWUS71 KAKQ 241948 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 248 PM EST Sun Feb 24 2019 MDZ021>025-250800- /O.CON.KAKQ.WI.Y.0003.190224T2100Z-190225T2100Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, and Ocean City 248 PM EST Sun Feb 24 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... * AREAS AFFECTED: The lower Maryland eastern shore. * WINDS: West 20 to 30 mph with gusts to 40 to 50 mph. * TIMING: The strongest winds will generally be during two distinct periods, first late this afternoon into early this evening from about 4 pm to 8 pm, with a longer period during the day Monday from about 9 am until 4 pm. * IMPACTS: Strong winds may blow down limbs, trees, and power lines. Isolated to scattered power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$
762 WWUS71 KAKQ 250258 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 958 PM EST Sun Feb 24 2019 MDZ021>025-251100- /O.CON.KAKQ.WI.Y.0003.000000T0000Z-190225T2100Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, and Ocean City 958 PM EST Sun Feb 24 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... * AREAS AFFECTED: The Lower Maryland Eastern Shore. * WINDS: West 20 to 30 mph with gusts to 40 to 50 mph. * TIMING: The strongest winds will be during the day Monday from about 9 am until 4 pm. * IMPACTS: Strong winds may blow down limbs, trees, and power lines. Isolated to scattered power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$
430 WWUS71 KAKQ 250854 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 354 AM EST Mon Feb 25 2019 VAZ075-077-078-099-100-252100- /O.EXA.KAKQ.WI.Y.0003.000000T0000Z-190225T2100Z/ Westmoreland-Northumberland-Lancaster-Accomack-Northampton- Including the cities of Sandy Point, Westmoreland, Colonial Beach, Leedstown, Oak Grove, Potomac Beach, Potomac Mills, Lewisetta, Alfonso, Beanes Corner, Brook Vale, Kilmarnock, Lancaster, Lively, Regina, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 354 AM EST Mon Feb 25 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... The National Weather Service in Wakefield has issued a Wind Advisory, which is in effect until 4 PM EST this afternoon. * AREAS AFFECTED: Portions of the Virginia northern Neck and the Virginia eastern shore. * WINDS: West 20 to 30 mph with gusts to 40 to 45 mph. * TIMING: The strongest winds will be from about 9 am until 1 pm. * IMPACTS: Strong winds may blow down limbs, trees, and power lines. Isolated to scattered power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MDZ021>025-252100- /O.CON.KAKQ.WI.Y.0003.000000T0000Z-190225T2100Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, and Ocean City 354 AM EST Mon Feb 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * AREAS AFFECTED: The Lower Maryland Eastern Shore. * WINDS: West 25 to 30 mph with gusts up to 50 mph. * TIMING: The strongest winds will be from about 9 am until 2 pm. * IMPACTS: Strong winds may blow down limbs, trees, and power lines. Isolated to scattered power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$
836 WWUS71 KAKQ 251444 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 944 AM EST Mon Feb 25 2019 MDZ021>025-VAZ075-077-078-099-100-252100- /O.CON.KAKQ.WI.Y.0003.000000T0000Z-190225T2100Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Westmoreland-Northumberland-Lancaster-Accomack-Northampton- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Ocean City, Sandy Point, Westmoreland, Colonial Beach, Leedstown, Oak Grove, Potomac Beach, Potomac Mills, Lewisetta, Alfonso, Beanes Corner, Brook Vale, Kilmarnock, Lancaster, Lively, Regina, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 944 AM EST Mon Feb 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * AREAS AFFECTED: Portions of the Virginia Northern Neck, Virginia Eastern Shore, and the Lower Maryland Eastern Shore. * WINDS: West 20 to 30 mph with gusts up to 50 mph. * TIMING: The strongest winds will be from about 9 am until 2 pm. * IMPACTS: Strong winds may blow down limbs, trees, and power lines. Isolated to scattered power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ Butner
331 WWUS71 KAKQ 252036 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 336 PM EST Mon Feb 25 2019 MDZ021>025-VAZ075-077-078-099-100-252145- /O.EXP.KAKQ.WI.Y.0003.000000T0000Z-190225T2100Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Westmoreland-Northumberland-Lancaster-Accomack-Northampton- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Ocean City, Sandy Point, Westmoreland, Colonial Beach, Leedstown, Oak Grove, Potomac Beach, Potomac Mills, Lewisetta, Alfonso, Beanes Corner, Brook Vale, Kilmarnock, Lancaster, Lively, Regina, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 336 PM EST Mon Feb 25 2019 ...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... Wind gusts have diminished below 45 mph and will continue to diminish through this evening. $$ Butner
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 1:17 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 24, 1:17 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
117 AM EST Sun Feb 24 2019
.SYNOPSIS...
Low pressure will move north along the Delmarva Peninsula
tonight, before moving northeast and away from the region
Sunday morning. A warm front approaches from the south Sunday
morning with a strong cold front crossing the area in the
afternoon. Dry and cool weather expected Monday through Tuesday.
&&
.NEAR TERM /THROUGH TODAY/...
As of 900 PM EST Saturday...
Latest MSAS has the zipper low near Va Beach and will continue
to move ne along the ern shore tonight then off to the ne erly
Sun. The steady rain with this feature is currently confined to
areas along and east of the Ches Bay. High res data continues
to support cat PoPs thru about 06Z then a "lull" for a few hrs
with the next batch of rain ahead of the apprchg warm and cold
fronts overspreading the local area N-S after 06Z. In between,
will keep likely PoPS mainly for light rain / drizzle. Some
warmer air will try to accompany the low along coastal sections,
but the north winds on back side of the low will lock in the
north winds and low level cold air wedge west of the Bay overnight.
Little temp change from current values except along the coast
where readings will fluctuation due to the movement of the low.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
As of 225 PM EST Saturday...
Increased wind gusts Sunday afternoon with gusts up to 40+ mph
in the afternoon and early evening from 2 pm through 5 pm.
The warm front will struggle to push north across the fa FA Sun
morning...but still expecting significant/widespread coverage
of clouds and an area of RA to be hanging around. Lo pres
tracking towards SE Canada will push its associated cold front
across the mountains early...then through the local area early-
mid afternoon. SSW winds a bit gusty...esp near the coast Sun
morning as temperatures/dew points continue to rise. Clearing
and lowering PoPs Sun afternoon as SW winds increase and become
gusty to 40+ mph as conditions dry out. Going a bit lower than
guidance for high temperatures (in case clearing begins a tad
later)...though readings should still reach well through the 60s
into the m70s.
Rainfall totals into Sun afternoon will range from 1-1.5"...except
0.5-1" near/S of the VA-NC border. River flood warnings continue
for the James, Nottoway, and Meherrin rivers due to this extended
period of precip. See the Hydro section below for further
details.
Drying out...cooling down and remaining breezy (highest speeds
near the coast) Sun night w/ lows from the l30s far NW to the l40s
SE. Sunny and cool Mon w/ breezy W winds...gusty to 30-40 mph
still on the ern shore. Highs in the l-m50s at the coast to the
u50s-around 60F elsewhere. Clear w/ calming winds Mon night. Lows
in the u20s-l30s inland...m-u30s along the coast in SE VA-NE NC.
Partly sunny N/mostly sunny S Tue w/ highs from the u40s-l50s
near the coast to the u50s-l60s inland.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 130 PM EST Saturday...
Zonal flow aloft W-E across the CONUS will dominate the
extended forecast period. Blend of the guidance shows a few
potential pcpn events...late Wed into Thu...late Thu night into
Fri...then again next Sat. 00Z/23 ECMWF was drier than most other
models but given the strong wly flow aloft through the period...can't
count on any extended period of dry wx during the next week. There
will also be a gradual pressing of colder air ESE from the plains
states/Canada...resulting in temperatures average near to slightly
blo normal.
Lows tue night from the u20s N to the m-u30s SE. Highs Wed from
the m-u40s near the coast to the m-u50s inland. Lows Wed night
in the l-m30s N to the u30s-around 40F SE. Highs Thu from 45-50F
near the coast to the m-u50s inland. Lows Thu night from the
l-m30s N and NW (where there might be a RA/SN mix late) to the
l40s SE. Highs Fri from the l-m40s N to around 50F in NE NC.
Lows Fri night in the l30s NW to the l40s SE. Highs Sat from the
u40s to m50s.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
As of 1225 AM EST Sunday...
Low pressure lifting quickly north along the Delmarva Peninsula
then ne of the region by morning. Widespread IFR/LIFR
conditions continue across the region along with areas of rain,
fog and drizzle. IFR conditions continue into the morning as a
second batch of rain overspreads the area late tonight and Sun
morning ahead of an approaching warm front from the south and
cold front the west.
Rapid drying occurs Sun afternoon behind the cold front. Low
clouds quickly scour out with the remainder of the column
drying after 18Z. Tightening pressure gradient results in a
quick ramp up in winds late morning into the afternoon. SW
winds become W at 20-30 kts with locally higher gusts possible.
In addition, some LLWS up to 45 KTS will develop in the lowest
2K FT due to the gusty winds.
OUTLOOK...
VFR conditions expected Mon and Tue as high pressure builds into
the area. Gusty winds continue Sun night and Mon morning before
slowly diminishing Mon afternoon and evening.
&&
.MARINE...
As of 100 AM EST Sunday...
Sfc low pressure currently pushing ENE farther off the eastern
VA coast early this morning. Winds have shifted to NW in the Bay
and increased to 15 kt with higher gusts for awhile, but are
beginning to diminish slowly now. With the higher winds, fog has
not been able to develop so have dropped the Marine Dense Fog
Advisory. There is some potential that fog may begin to develop
towards daybreak and through midday if winds do not increase
from the south as quickly as forecast (current model trends are
suggesting this might occur).
With the approach of a cold front from the west later today and
a significant tightening of the pressure gradient, expect SCA
conditions to develop over all zones by late morning or aftn (SW
winds sustained to 20-25 kt with gusts to around 30+ kt). SCAs
now in effect for this. The front is expected to move across the
region late Sun aftn into Sun evening, with a brief surge of
potentially higher winds possible in the immediate wake of the
front with pressure rises of 7-9 mb/6hr for the period ending
Sun evening. Winds could be quite gusty later Sun afternoon into
early evening especially from the Lower Bay north including
area rivers. A Gale Warning is in effect the coastal waters N of
Parramore Island for Sun eve through Mon where a prolonged
period of W to NW winds gusting to ~40 kt is expected. For the
remainder of the area, opted to stay with an SCA given only the
brief period of potentially higher winds with the front late Sat
aftn/evening. The offshore flow will keep seas from building
much above 5-6 ft. For Mon, a gradual diminishing of the
winds/seas is expected, with the strongest winds over the
northern coastal waters. By Monday night, high pressure is
building into the area and with the cold advection weakening,
should see conditions relaxing below SCA levels. This area of
high pressure will slowly track across the region through the
mid week time period with generally benign conditions expected
through midweek.
&&
.HYDROLOGY...
As of 645 PM EST Saturday...
Flood warnings cont portions of the James, Nottoway and Meherrin
rivers into early next week. Richmond Westham now expected to
go to moderate flooding. Potential for Mattoax on the
Appomattox and Cartersville on the James to reach minor flooding
as well. See FLWAKQ / FLSAKQ for details.
&&
.CLIMATE...
As of 330 AM EST Saturday...
Very warm temperatures are expected on Sunday but record highs
are currently not forecast. For reference they are listed below:
* Site: Record High for Sun 2/24
* RIC: 82 (1985)
* ORF: 82 (2012)
* SBY: 77 (2012)
* ECG: 79 (1985)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 10 AM this morning to 1 PM EST
Monday for ANZ633-635>638-654-656.
Small Craft Advisory from 10 AM this morning to 4 PM EST
Monday for ANZ630>632-634.
Small Craft Advisory from 10 AM this morning to 7 PM EST this
evening for ANZ650-652.
Gale Warning from 7 PM this evening to 4 PM EST Monday for
ANZ650-652.
Small Craft Advisory until 1 PM EST Monday for ANZ658.
&&
SYNOPSIS...TMG/RHR
NEAR TERM...MPR
SHORT TERM...ALB
LONG TERM...ALB
AVIATION...RHR
MARINE...JDM/LKB/JAO
HYDROLOGY...AKQ
CLIMATE...AKQHazardous weather outlook, Feb 23, 9:04 PM EST, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 904 PM EST Sat Feb 23 2019 NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093- 095>098-509>525-250215- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 904 PM EST Sat Feb 23 2019 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. A second round of rain will develop later tonight. The runoff from this rain may produce ponding of water on roadways as well as minor flooding of low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Periods of rain continue Sunday morning. Due to the already saturated grounds, the additional rainfall will result in additional rises in mainstem river levels. Flood warnings continue along the James, Meherrin and Nottoway rivers this weekend. Southwest to west winds will gust between 30 to 40 mph Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-VAZ099-100-250215- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- 904 PM EST Sat Feb 23 2019 This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Steady rainfall tonight may result in ponding of water on roadways as well as minor flooding of low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Southwest to west winds will gust between 30 to 40 mph Sunday afternoon and west to northwest winds will gust to 35 to 40 mph Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 9:14 PM EST | River Flood Warning | AKQ | Cumberland, Goochland, Powhatan | 55 hr |
| Feb 24, 3:12 PM EST | Low Water Advisory | AKQ | 19 hr | |
| Feb 24, 4:46 PM EST | Areal Flood Warning | AKQ | King and Queen, King William | 3 days |
Nearby
Wind Advisories in Virginia, 2019Wind Advisories in Maryland, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.